Schizophrenia.com

I switched generics and now I’m manic


#1

My mail order pharmacy switched my risperidone to a different manufacturer.
I took the new generics yesterday and this morning and I’ve been hyper all day.
I can’t sit still!

I’ve accomplished a lot this morning and I’ve been listening to lots of music but I can’t sit still and this bothers me.

I hope it’s not akathisia.

All this just because I’m using a different manufacturer- it’s insane.

I guess not all meds are created equal.


#2

I take the zyprexa generic now because zyprexa in high doses was very expensive.


#3

No I’ve been using the generic risperidone for years now but my pharmacy switched to a different manufacturer that’s all.
I don’t know why I’m more hyperactive.


#4

My medication makes me pace around too. But it is a know side effect of invega to make you feel that way.


#5

I thought that all generics were the same.
Maybe I’m wrong.


#6

Could be akathisia. That would suck man. Have you got any cogentin?


#7

Wow. Can your pharmacist tell you if just being from a different manufacturer can cause akithisia?


#8

Maybe u just imagining it ??

THat is pretty unlikely


#9

Are you sure that’s not a know side effect of risperdal? Risperdal is just invega tweaked a bit.


#10

I hope it’s not akathisia, no I don’t have cogentin.
If I feel like this tomorrow I’ll call my pdoc @Pianogal.

No I’m not imagining it @Wallafish


#11

Yes akathisia is a well known side effect of risperidone @jassy22 but I didn’t feel this way on the last manufacturer.

I didn’t raise the dose.


#12

@Wave I have had similar - we only get generics in the uk. There are certainly potential differences between the generics.

I would first check they have dispensed the right dosage - check the packets. It wouldn’t be the first time someone has sent out the wrong strength of pill.

Second I would try and talk to a doctor. It really does sound like akathisia to me and that is hell on earth but only a doc can tell for sure.

Finally there is a very good chance it will settle down over time - like a couple of days. Mine does a few days after the depot.


#13

Yeah thanks @Jimbob.
Maybe I have to get used to this particular brand.
Hopefully it will settle down in a couple of days.

Thanks again!


#14

I get akathisia sometimes and the difference in how I feel then vs how I feel when i’m getting manic is the akathisia has an inner feeling of restlessness while the manic energy doesn’t. I feel agitated when manic but not restless inside. I don’t know if that makes sense or not. Hope you get to the bottom of this soon @Wave.


#15

Thanks @disciple!


#16

@Wave, akathisia is very different from mania. Mania is when you chatter a lot and talk real fast. You spend money you don’t have. You have sex with everyone in sight. You drive really fast and get in car accidents and get tickets. You don’t sleep very well. You invest money in scams. And you get very argumentative, loud, irritable and angry at the drop of a hat, etc…etc…

Compare that to feeling like you have a whole lot of red ants crawling around in your feet and ankles. That’s akathisia.


#17

Yes I know the difference between akathisia and mania.
In my case I think it was a bit of hypomania and some akathisia - both.

I think that I have to adjust to the new generics.

Hopefully I’ll feel better soon.

Thanks @ginalovea2!


#18

I hope you feel better too, @Wave. I’ll pray for you.


#19

Thanks @ginalovea2!


#20

That’s concerning. To say the least. I hope things level out again.